Alert archive / California / Wind Advisories in 2017
Wind Advisory 29, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 6, 2017, 3:22 PM PDT. It took effect at May 6, 2017, 11:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2017, 3:22 PM PDT (22:22 UTC)
- In effect from
- May 6, 2017, 11:00 PM PDT
- Expired
- May 7, 2017, 2:24 PM PDT
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
905 WWUS76 KSTO 062222 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 322 PM PDT Sat May 6 2017 ...Gusty northerly winds over portions of interior Northern California tonight and Sunday... .A strong pressure difference between low pressure over southern California and high pressure over the Pacific Northwest will result in gusty north winds over interior northern California later tonight and Sunday. The winds should decrease during the afternoon on Sunday. CAZ063-064-072300- /O.NEW.KSTO.WI.Y.0029.170507T0600Z-170507T2300Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 322 PM PDT Sat May 6 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 11 PM this evening to 4 PM PDT Sunday. * TIMING...Northerly winds increasing late tonight and continuing into Sunday afternoon. * WINDS...Northerly winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-072300- /O.NEW.KSTO.WI.Y.0029.170507T1500Z-170507T2300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 322 PM PDT Sat May 6 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PDT SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 8 AM to 4 PM PDT Sunday. * TIMING...North winds increasing Sunday morning and continuing into Sunday afternoon. * WINDS...North winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
729 WWUS76 KSTO 070935 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 235 AM PDT Sun May 7 2017 ...Gusty northerly winds over portions of interior Northern California through this afternoon... .A strong pressure difference between low pressure over southern California and high pressure over the Pacific Northwest will result in gusty north winds over interior northern California today. The winds should decrease this afternoon. CAZ017-066-072300- /O.EXA.KSTO.WI.Y.0029.170507T1500Z-170507T2300Z/ Southern Sacramento Valley-Northeast Foothills/Sacramento Valley- Including the cities of Sacramento and Paradise 235 AM PDT Sun May 7 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 8 AM this morning to 4 PM PDT this afternoon. * WINDS...North winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-072300- /O.CON.KSTO.WI.Y.0029.000000T0000Z-170507T2300Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 235 AM PDT Sun May 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...Northerly winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-072300- /O.CON.KSTO.WI.Y.0029.170507T1500Z-170507T2300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 235 AM PDT Sun May 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... * WINDS...North winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
486 WWUS76 KSTO 072124 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 224 PM PDT Sun May 7 2017 CAZ015>017-063-064-066-072230- /O.CAN.KSTO.WI.Y.0029.000000T0000Z-170507T2300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Alder Springs, Lakeport, and Paradise 224 PM PDT Sun May 7 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Northerly winds have decreased below advisory levels in the northern half of the Sacramento Valley and portions of the Coastal Range. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 6, 3:21 PM PDT, 1 minute earlier.
Area forecast discussion, May 6, 3:21 PM PDT, 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 321 PM PDT Sat May 6 2017 .SYNOPSIS... Cooler with a chance of mountain showers and thunderstorms this weekend. Gusty north winds Sunday. Turning warm again early next week. && DISCUSSION (Today through Tuesday)... Upper low will be dropping SEwd along the central CA coast today and into SOCAL tonight and Sun. Given the steering flow will be turning from meridional to cyclonic over Norcal tonight and Sun, the precip chances will trend Wly, from the Sierra today, and into the Sierra Foothills and possibly portions of the Ern Central Valley tonight. The last several runs of the HRRR Model REF prog shows the precip trending Wwd over Norcal (from the "backdoor") and towards the I-5 corridor between 8-10 pm Sat. This higher resolution model seems to be capturing the short waves/impulses that are forecast to rotate Wwd this evening to the N of the closed low. The forecast REFs weaken as they move into the Valley and given the forecast soundings indicate a mid level cap, would expect showers but no thunder in the Valley, and have confined mention of thunder to the Foothills. Radar shows echoes generally expanding in areal coverage from early this morning as moisture wraps around the low center. Although we can't rule out thunder entirely due to the forecast short waves/ impulses that are forecast to move over the area this evening, deep or significant instability looks to be lacking for widespread storms. Dual Pol radar data indicates the snow level is generally at/above 7000 ft with WBZs forecast to lower to around 6500 ft along the I-80 corridor and 5000-5500 ft in Wrn Plumas Co later tonight and Sun morning. Sierra peaks along and south of I-80 are forecast to receive up to about 4 inches or so of snow through tonight. Little impacts expected for the 80/50 corridor. Building surface high pressure system off the coast will increase the pressure gradient across the valley and the northern mountains starting this afternoon into Sunday. This will bring breezy winds for the northern Sacramento Valley today with gusty winds for most of the valley Sunday. Forecast pressure gradients increase from 10 mbs to 13-14 mbs this evening and overnite which should push winds to near/above WAD criteria mainly on the W side of the Valley and lee-side of the coastal range. Gradients and 925 mbs wind support decreases rapidly Sun afternoon. Would expect winds to decouple enough in the Valley tonight but increase to WAD levels late this evening for the lee-side of the coastal range as the Nly barrier jet develops on the W side of the Valley and surrounding foothills. Thus, the two distinct beginning times for the WAD. As the upper level ridge builds from the west on Sunday, dry conditions will return for the forecast area with high temperatures will warm to slightly above normal for Sunday and between 5 and 10 degrees above normal for Monday/Tuesday. Increasing anticyclonic flow will account for adiabatic warming and should shunt precip chances mainly well to the S of our CWA, save for the are just N of Yosemite NP. JHM .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) High confidence in cooler and breezier conditions returning for interior NorCal after mid-week as upper ridge breaks down and shifts east as another trough sets up near the West Coast. Shower chances expected to be confined to mainly the mountains late next week. JClapp && .AVIATION... VFR conditions expected next 24 hours except local MVFR/IFR vicinity scattered showers and isolated thunderstorms over the northern Sierra Nevada 20Z-06Z this weekend. Northerly surface wind gusts 15-25 kts continuing northern Sac Valley overnight, especially between 1-2K MSL. Northerly winds developing for remainder of Sac Valley overnight, especially westward of Hwy 99. JClapp && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 PM to 4 PM PDT Sunday for Clear Lake/ Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County. Wind Advisory from 8 AM to 4 PM PDT Sunday for Central Sacramento Valley-Northern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.